Journal article

Saddlepoint approximations and tests based on multivariate M-estimates

    2003
Published in:
  • The Annals of Statistics. - Institute of Mathematical Statistics. - 2003, vol. 31, no. 4, p. 1154-1169
English We consider multidimensional M-functional parameters defined by expectations of score functions associated with multivariate M-estimators and tests for hypotheses concerning multidimensional smooth functions of these parameters. We propose a test statistic suggested by the exponent in the saddlepoint approximation to the density of the function of the M-estimates. This statistic is analogous to the log likelihood ratio in the parametric case. We show that this statistic is approximately distributed as a chi-squared variate and obtain a Lugannani-Rice style adjustment giving a relative error of order n-1. We propose an empirical exponential likelihood statistic and consider a test based on this statistic. Finally we present numerical results for three examples including one in robust regression.
Language
  • English
Classification
Economics
Other electronic version

Versione pubblicata

License
License undefined
Identifiers
  • RERO DOC 7819
Persistent URL
https://susi.usi.ch/usi/documents/317931
Statistics

Document views: 4 File downloads:
  • ronchetti_AS_2003.pdf: 1